MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2816C166E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Occlusion (1984); Pain (1994)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: etlw1610c93e, serial/lot #:(b)(4), ubd: 11-jun-2020, udi#: (b)(4); product id: etlw1610c156e, serial/lot #: (b)(4), ubd: 19-jun-2019, udi#: (b)(4); product id: etlw1613c156e, serial/lot #: (b)(4), ubd: 20-nov-2020, udi#: (b)(4).Film evaluation summary: the exact cause of the reported left limb occlusion could not be determined from the films provided.Pre-implant films were not pro vided, angiograms at implant and earlier follow-up¿s were not available for review, and the blood flow dynamics could not be assessed from the ct¿s provided.The returned films were non (or very low) contrast; therefore, the reported occlusion could not be confirmed.Other than the moderate angulation observed in both iliac limbs, analysis of the returned films did not reveal any anatomical or stent graft characteristics that could explain the reported event.No obvious stent graft kinks or areas of compression were noted, and the minimum stent graft id within the iliac limbs measured ~8 mm on the right and 7 mm on the left.The limb occlusion may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.The reason for (b)(6) intervention where an aortic cuff, endoanchors, and two iliac limbs were implanted, also could not be determined from the films provided.Pending return of additional information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an unknown size abdominal aortic aneurysm.It was reported approximately 6 years post the index procedure, an additional endurant cuff, limbs and heli-fx endoanchors were implanted prophylactically due to the patient presenting with abdominal pain.It was confirmed that there was no sign of endoleak and it is unconfirmed if the aneurysm had continued to grow.The physician decided to proceed with re-lining of the existing stent graft and to place endoanchors proximally as a precautionary measure in case the patients symptoms were related to the aneurysm.It was reported 9 months post the index procedure, follow up ct identified an occluded left limb.The physician elected to treat the occlusion of the limb with a fem-fem bypass and the patient is doing well.Per the physician the cause of the event is undetermined.No additional clinical sequelae were reported and the patient will be monitored.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8792345
Report Number9612164-2019-02865
Device Sequence Number1707860
Product Code MIH
UDI-Device Identifier00613994991133
UDI-Public00613994991133
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2020
Device Model NumberETBF2816C166E
Device Catalogue NumberETBF2816C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2019
Initial Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR
Patient Weight59